MAUDE Adverse Event Report: DELTEC; HUBER NEEDLE

DELTEC; HUBER NEEDLE
Model Number 21-2939-24
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes Air Embolism (1697); Ischemia Stroke (4418)
Date of Event 10/18/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Contact phone number: (b)(6).
 
Event or Problem Description
Smiths medical received information that on (b)(6) 2021 while using a gripper plus nac, along with a medicon" implantable port, the gripper device was disconnected from the nipro sure plug" mating component.It was reported that air was drawn into the connection part, resulting in an air emboli in the patient.The patient expired on (b)(6) 2021.Cause of death was cerebral infarction.Physician informed that a casual relationship between patient death and the air embolism cannot be denied.No lot number was provided, and the device was discarded by the customer.

Brand Name
DELTEC
Common Device Name
HUBER NEEDLE
MDR Report Key12752756
Report Number3012307300-2021-10728
Device Sequence Number11955637
Product Code FPA
UDI-Device Identifier10610586016745
UDI-Public10610586016745
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K870866
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number21-2939-24
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2021
Initial Report FDA Received Date11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;